MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA II VALVE, SMALL; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA II VALVE, SMALL; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 42856
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported the valve malfunctioned during the procedure.It was stated that valve had an issue priming.The procedure was completed using another valve which worked properly.There was no patient impact.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported the valve did not have patient contact.It was stated the valve did not function properly and there were no "out of the ordinary situational issues" that could be identified that would contribute to the reported issue.
 
Additional Manufacturer Narrative
The returned valve was patent.The valve met the requirements for valve flux, siphon, reflux, pressure-flow, pre-implantation, and leak testing.The laboratory personnel were able to adjust the valve normally.Therefore, the nature of the complaint could not be replicated by laboratory personnel.Particulates were observed on the interior and exterior of the valve.It is not known how or when these particulates entered the valve.The instructions for use cautions that, ¿introduction of contaminants could result in improper performance of the shunt system.Particulate matter that enters the shunt system may result in shunt occlusion or may also hold pressure/ flow controlling mechanisms open, resulting in overdrainage.¿ base misalignment was observed in the reservoir.It is unknown how or when this damage occurred.The instructions for use cautions, ¿improper use of instruments in the handling or implantation of shunt products may result in the cutting, slitting or crushing of components.Such damage may lead to loss of shunt integrity¿¿ all valves are 100% tested at the time of manufacture.If information is provided in the future, a supplemental report will be issued.

Brand Name
STRATA II VALVE, SMALL
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key8171483
Report Number2021898-2018-00568
Device Sequence Number11114235
Product Code JXG
UDI-Device Identifier00643169975828
UDI-Public00643169975828
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K042465
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model Number42856
Device Catalogue Number42856
Device Lot NumberE36957
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2018
Supplement Date Received by Manufacturer12/18/2018
01/18/2019
Initial Report FDA Received Date12/17/2018
Supplement Report FDA Received Date01/07/2019
01/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age5 MO